MAUDE Adverse Event Report: CORDIS CORPORATION SMART FLEX 5X40 BIL, 120CM; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION SMART FLEX 5X40 BIL, 120CM; CATHETER, BILIARY, DIAGNOSTIC
Model Number SF05040MB
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 294806 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the smart flex 5x40 delivery system did not de-sheath the stent correctly, the stent begins to flower open and then stops.It was not a smooth delivery or showing its fully deployed radiographically while stent deployment stents have been finished.The stent had partially deployed distally at first.The stent was fully deployed/opened after pin and pull process.After many seconds, the stent fully deployed/opened but it was not where it was supposed to be.The device was removed from the patient without injury.There was no reported injury to the patient.The device was stored and handled per the instructions for use (ifu).The temperature exposure indicator on the pouch was checked and confirmed that the black dotted pattern with a grey background is clearly visible.The device was inspected and prepped per the ifu.There was nothing unusual noted about the stent delivery system prior to use.The stent was still constrained within the outer member/sheath after being removed from the tray.The stopcock was not connected to the y-connector of the tuohy borst valve.There was no difficulty while flushing the sds.The target lesion diameter was measured to be 4mm.The lesion length was measured to be 40mm.The stenosis at the lesion was 55%.The lesion was noted to have minimal calcification.The vessel was not tortuous.A non-cordis 6f 45cm sheath was used for the case along with an unknown.035 wire.The diameter of the unconstrained stent size was 1-2 mm larger than the vessel diameter.The sds did not pass through any acute bends.There was no difficulty encountered while advancing/tracking the sds towards the lesion.Unusual force was not at any time during the procedure.There was no thrombus noted either distal or proximal to the lesion site.The locking pin was in place during advancement towards the lesion.The sds was advanced past the lesion and then withdrawn back into the lesion prior to stent deployment.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: d9, g3, h1, h2, and h3.
 
Additional Manufacturer Narrative
The smart flex 5x40 delivery system did not de-sheath the stent correctly, the stent begins to flower open and then stops.It was not a smooth delivery or showing its fully deployed radiographically while stent deployment stents have been finished.The stent had partially deployed distally at first.The stent was fully deployed/opened after pin and pull process.After many seconds, the stent fully deployed/opened but it was not where it was supposed to be.The target lesion diameter was measured to be 4mm.The lesion length was measured to be 40mm.The stenosis at the lesion was 55%.The lesion was noted to have minimal calcification.The vessel was not tortuous.The device was removed from the patient without injury.There was no reported injury to the patient.The device was stored and handled per the instructions for use (ifu).The temperature exposure indicator on the pouch was checked and confirmed that the black dotted pattern with a grey background is clearly visible.The device was inspected and prepped per the ifu.There was nothing unusual noted about the stent delivery system prior to use.The stent was still constrained within the outer member/sheath after being removed from the tray.The stopcock was not connected to the y-connector of the tuohy borst valve.There was no difficulty while flushing the sds.A non-cordis 6f 45cm sheath was used for the case along with an unknown.035 wire.The diameter of the unconstrained stent size was 1-2 mm larger than the vessel diameter.The sds did not pass through any acute bends.There was no difficulty encountered while advancing/tracking the sds towards the lesion.Unusual force was not at any time during the procedure.There was no thrombus noted either distal or proximal to the lesion site.The locking pin was in place during advancement towards the lesion.The sds was advanced past the lesion and then withdrawn back into the lesion prior to stent deployment.The product was returned for analysis.Two non-sterile units of product smart flex was received coiled inside of a clear plastic bag.The devices were unpacked and was laid flat on a tray to proceed with the products evaluation.The units were randomly identified as number one and two to perform a separated analysis.The unit number one was assigned to the complaint file (b)(4).The unit two was assigned to the complaint (b)(4).The unit number two (smart flex 5x40 bil, 120cm) assigned to this complaint file was thoroughly inspected observing that the stent is fully deployed and was not returned for analysis.The hemostasis valve is open, and the steel hypo tube is kinked.The kink is located approximately 122 cm from the distal tip.No other damages or anomalies were observed.Dimensional analysis was not performed due to the kink on the returned unit.Functional analysis was not performed as the unit was returned fully deployed.A product history record (phr) review of lot 294806 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds)-ses deployment difficulty - partial deployment¿ was not confirmed through analysis of the returned device as the stent had been deployed.The reported ¿stent delivery system (sds)-ses deployment difficulty - inaccurate placement¿ was not confirmed through analysis of the returned device as procedural images were not provided for review.The exact cause of the event could not be determined during analysis.Based on the information available for review, procedural or handling factors may have contributed to the event as evidenced by a kink noted on the steel hypotube during analysis.According to the safety information in the instructions for use ¿the s.M.A.R.T.Flex biliary stent system is indicated for use in the palliation of malignant strictures in the biliary tree.The safety and effectiveness of this device for use in the vascular system have not been established.If resistance is encountered at any time during the insertion procedure, do not force passage.Resistance may cause damage to the stent or lumen.If resistance occurs during movement through the sheath, carefully withdraw the stent system.If resistance is felt when initially retracting the outer deployment sheath, do not force deployment.Carefully withdraw the stent system without deploying the stent.¿ as such this is considered off label usage.Neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, the smart flex 5x40 delivery system did not de-sheath the stent correctly, the stent begins to flower open and then stops.It was not a smooth delivery or showing its fully deployed radiographically while stent deployment stents have been finished.The stent had partially deployed distally at first.The stent was fully deployed/opened after pin and pull process.After many seconds, the stent fully deployed/opened but it was not where it was supposed to be.The device was removed from the patient without injury.There was no reported injury to the patient.The device was stored and handled per the instructions for use (ifu).The temperature exposure indicator on the pouch was checked and confirmed that the black dotted pattern with a grey background is clearly visible.The device was inspected and prepped per the ifu.There was nothing unusual noted about the stent delivery system prior to use.The stent was still constrained within the outer member/sheath after being removed from the tray.The stopcock was not connected to the y-connector of the tuohy borst valve.There was no difficulty while flushing the sds.The target lesion diameter was measured to be 4mm.The lesion length was measured to be 40mm.The stenosis at the lesion was 55%.The lesion was noted to have minimal calcification.The vessel was not tortuous.A non-cordis 6f 45cm sheath was used for the case along with an unknown.035 wire.The diameter of the unconstrained stent size was 1-2 mm larger than the vessel diameter.The sds did not pass through any acute bends.There was no difficulty encountered while advancing/tracking the sds towards the lesion.Unusual force was not at any time during the procedure.There was no thrombus noted either distal or proximal to the lesion site.The locking pin was in place during advancement towards the lesion.The sds was advanced past the lesion and then withdrawn back into the lesion prior to stent deployment.The device will be returned for evaluation.

Brand Name
SMART FLEX 5X40 BIL, 120CM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15621783
Report Number3005089785-2022-00011
Device Sequence Number20389483
Product Code FGE
UDI-Device Identifier20705032066249
UDI-Public(01)20705032066249(17)240422(10)294806
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K130981
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2024
Device Model NumberSF05040MB
Device Catalogue NumberSF05040MB
Device Lot Number294806
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2022
Supplement Date Received by Manufacturer09/29/2022
11/04/2022
Initial Report FDA Received Date10/18/2022
Supplement Report FDA Received Date11/04/2022
12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Patient SexMale